Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 22, 2010, 9:27 PM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2010, 9:27 PM EDT (01:27 UTC)
- Expired
- Aug 22, 2010, 11:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:00 PM EDT | FLASH FLOOD | Floral Park, NY | TWO TO THREE FEET OF WATER AT THE INTERSECTION OF FLORAL BLVD AND DAISY AVE. ROAD IMAPASSABLE. |
| Aug 22, 10:20 PM EDT | FLASH FLOOD | Roslyn Heights, NY | FLOODING ON 1-495 BOTH DIRECTIONS AT EXIT 37. ALL LANES CLOSED. |
| Aug 22, 10:25 PM EDT | FLASH FLOOD | 4 Sse Jamaica, NY | CARS STUCK IN RISING FLOOD WATERS WITH PEOPLE TRAPPED INSIDE ON 147 AVE, 225 ST AND 144 AVE IN BROOKVILLE. |
| Aug 22, 10:25 PM EDT | FLASH FLOOD | Brookville, NY | CARS STUCK IN RISING FLOOD WATERS WITH PEOPLE TRAPPED INSIDE ON 147 AVE, 225 ST AND 144 AVE. |
| Aug 22, 11:15 PM EDT | FLASH FLOOD | 3 Nw Freeport, NY | CAR STUCK IN FLOOD WATERS WITH PASSENGER TRAPPED ON LONG BEACH ROAD AT THE SOUTHERN STATE UNDERPASS IN SOUTH HEMPSTEAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
652
WGUS51 KOKX 230127
FFWOKX
NYC047-059-081-230330-
/O.NEW.KOKX.FF.W.0007.100823T0127Z-100823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
927 PM EDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1130 PM EDT...
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM VERY HEAVY TRAINING SHOWERS OVER THE WARNED
AREA. RAINFALL RATES OF 1 TO 2 INCHES CAN BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4059 7392 4065 7398 4081 7380 4080 7376
4085 7375 4085 7373 4088 7372 4085 7366
4088 7366 4091 7363 4092 7352 4086 7345
4080 7345 4061 7374 4059 7385 4065 7384
4063 7388 4058 7388
$$2 follow-up statements
053
WGUS71 KOKX 230259
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 PM EDT SUN AUG 22 2010
NYC047-059-081-230330-
/O.CON.KOKX.FF.W.0007.000000T0000Z-100823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGS (BROOKLYN) NY-NASSAU NY-QUEENS NY-
1059 PM EDT SUN AUG 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
QUEENS...NASSAU AND KINGS (BROOKLYN) COUNTIES...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS
PRODUCING FLASH FLOODING OVER NASSAU COUNTY. THE RAIN HAS ENDED IN
BROOKLYN AND QUEENS...HOWEVER SEVERE FLASH FLOODING IS OCCURRING IN
BROOKVILLE NEAR JOHN F KENNEDY AIRPORT WITH WATER RESCUES BEING
PERFORMED ON 147TH AVE...225 ST...AND 144 AVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4059 7392 4065 7398 4081 7380 4080 7376
4085 7375 4085 7373 4088 7372 4085 7366
4088 7366 4091 7363 4092 7352 4086 7345
4080 7345 4061 7374 4059 7385 4065 7384
4063 7388 4058 7388
$$847
WGUS71 KOKX 230331
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1131 PM EDT SUN AUG 22 2010
NYC047-059-081-230341-
/O.EXP.KOKX.FF.W.0007.000000T0000Z-100823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGS (BROOKLYN) NY-NASSAU NY-QUEENS NY-
1131 PM EDT SUN AUG 22 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR QUEENS...
NASSAU AND KINGS (BROOKLYN) COUNTIES...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. WHILE ADDITIONAL FLASH
FLOODING IS NOT EXPECTED...RESIDUAL FLOOD WATERS OVER CENTRAL
NASSAU...SOUTHERN BROOKLYN AND QUEENS...WILL TAKE SOME TIME TO
RECEDE. PLEASE EXERCISE CAUTION WHEN TRAVELING THROUGH THESE AREAS
LATE THIS EVENING.
LAT...LON 4059 7392 4065 7398 4081 7380 4080 7376
4085 7375 4085 7373 4088 7372 4085 7366
4088 7366 4091 7363 4092 7352 4086 7345
4080 7345 4061 7374 4059 7385 4065 7384
4063 7388 4058 7388
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:48 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 22, 7:48 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
748 PM EDT SUN AUG 22 2010
.SYNOPSIS...
AS A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL NEW YORK STATE MOVES
NORTHEAST...IT WILL COMBINE WITH ANOTHER LOW OFF THE MID ATLANTIC
COAST SOUTH OF LONG ISLAND AFTER MIDNIGHT. A SERIES OF LOW
PRESSURE WAVES WILL DEVELOP OFF THE MID ATLANTIC COAST AND PASS
EAST OF LONG ISLAND THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD
EAST ACROSS THE AREA THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A 1007 MB SFC LOW PRESSURE SYSTEM WAS SE OF KBGM WITH A WARM
FRONT THAT EXTENDED ESEWD ACROSS THE LOWER HUDSON VALLEY AND A
COLD FRONT THAT EXTENDED SW ACROSS KDCA. A WEAKER LOW WAS OVER SE
VA.
THE PRIMARY LOW WAS ROTATING AROUND THE BASE OF AN UPPER LVL LOW
NW NY STATE.
WIDESPREAD SHOWERS AND TSTMS ARE ALONG AND N OF THE WARM FRONT.
WIDESPREAD SHOWERS CONTINUE TO DEVELOP OFF THE SE NJ COAST AND S
OF LONG ISLAND TRIGGERED BY AN INCREASING LOW LVL S-SE WIND JET. A
SOLID LINE OF TSTMS EXTENDS FROM WESTERN NJ SSWWD ACROSS SE VA
AHEAD OF THE COLD FRONT.
THE HIGHEST CHC FOR ISOLATED SEVERE WX WILL ACCOMPANY THE COLD
FRONT THROUGH THIS EVE WITH A MINIMAL THREAT FOR ISOLATED DAMAGING
WINDS OR A BRIEF ISOLATED TORNADO...MOST OF WHICH SHOULD REMAIN S
OF THE REGION EMBEDDED IN THE WARM AIR SECTOR.
AS THE 2 LOW PRESSURE SYSTEMS COMBINE SOUTH OF LONG ISLAND
OVERNIGHT...CONVECTIVE RAIN WILL TRANSITION TO A STRATIFORM LIGHT
RAINFALL AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
FOR MONDAY...THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC
OCEAN BEACHES.
FOR MONDAY THROUGH WEDNESDAY...ALTHOUGH FORECAST MODELS ARE IN
GENERAL AGREEMENT WITH THE FORMATION OF SFC LOW PRES SYSTEMS OFF
THE MID ATLANTIC COAST DURING THIS TIME...THEY DISAGREE IN THEIR
FORMATION LOCATION...TRACK AND INTENSITIES.
OVERALL...MOSTLY CLOUDY AND COOL WEATHER WILL PREVAIL WITH
PERIODS OF MAINLY LIGHT RAIN. INCREASING AND PERSISTENT NORTHEAST
WINDS COMBINING WITH THE APPROACH OF A FULL MOON ON MONDAY WILL
LIKELY LEAD TO MINOR COASTAL FLOODING STARTING WITH MONDAY
EVENINGS HIGH TIDE CYCLE...WHICH COULD LINGER THROUGH AT LEAST MID
WEEK.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN GOOD AGREEMENT ON THE FORECAST FOR THE LONG TERM
PERIOD. A POTENT H5 SHORTWAVE AND SURFACE COLD FRONT WILL ADVANCE
EAST THROUGH THE TRI-STATE AREA LATE WEDNESDAY AND EARLY
THURSDAY...BRINGING A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM.
AN ACCOMPANYING SURFACE LOW WILL QUICKLY ADVANCE TO THE NORTHEAST
INTO THE CANADIAN MARITIMES. THE GFS AND EURO ARE IN AGREEMENT ON
ANOTHER SHORTWAVE EMBEDDED WITHIN THE LONG WAVE TROUGH PASSING
THROUGH LATE THURSDAY. HOWEVER WITH COLD AIR ADVECTION FOLLOWING
THE COLD FROPA...WILL LIMIT POPS TO SLIGHT CHANCE. HIGHS ON
THURSDAY WILL RANGE FROM THE MIDDLE 70S TO NEAR 80.
HEIGHTS WILL BEGIN TO RISE ON FRIDAY AS A LONG WAVE RIDGE BUILDS
IN FROM THE WEST. HIGH PRESSURE WILL LIKEWISE BUILD IN AT THE
SURFACE AND LEAD TO DRY CONDITIONS FROM FRIDAY THROUGH SUNDAY.
PREVAILING SOUTHWESTERLY FLOW THESE DAYS WILL MAINTAIN SEASONABLE
HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LOW CONFIDENCE FCST OVER THE NEXT 24 HOURS AS A COMPLEX STORM
SYSTEM IMPACTS THE NORTHEAST.
LOW PRES OVER THE AREA DEPARTS TONIGHT. MEANWHILE...A SECONDARY
LOW NEAR THE DELMARVA AREA WILL SLOWLY PASS SOUTH OF LONG ISLAND
TONIGHT THROUGH MON. AREAS OF MODERATE TO HEAVY RAIN CURRENTLY
MOVING THROUGH THE REGION WILL DEPART AS THE EVENING PROGRESSES.
WITH A SE FLOW...GRADUALLY TURNING E/NE...WILL EXPECT PERIODS OF
RAIN THROUGH THE OVERNIGHT ALONG WITH FOG. WIDESPREAD LOW-END MVFR
TO IFR CONDITIONS WILL OVERSPREAD THE TERMINALS. ANY TSTMS WILL
DIMINISH AND A GENERAL STRATIFORM RAIN EXPECTED FOR THE OVERNIGHT.
SOME MINOR IMPROVEMENT LIKELY MON MORNING...BUT ONLY TO LOW-END
MVFR. OCNL SHOWERS EXPECTED MON. MVFR CONDITIONS TO CONTINUE
THROUGH THE DAY.
ON MON...E TO NE WINDS WILL INCREASE TO AROUND 15 KT WITH 20-25 KT
GUSTS AS LOW PRES DEEPENS WELL S AND E OF KMTP.
THIS FCST IS SUBJECT TO CHANGES AS THE TRACK AND INTENSITY OF THE
LOW COMES MORE INTO FOCUS.
OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
MON NIGHT-TUE...MVFR CIGS LIKELY WITH AREAS OF RAIN.
WED-FRI...VFR LIKELY.
&&
.MARINE...
A SHORT FUSE SMALL CRAFT ADVISORY WAS ISSUED FOR ALL COASTAL WATERS
THROUGH 11 PM THIS EVENING. STRONG SOUTHEAST WINDS GUSTING TO 25
KT IS CAUSED BY A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL NEW YORK
STATE MOVING NORTHEAST THIS EVENING.
THERE WILL BE A BRIEF LULL IN THE WINDS AS THE LOW OVER SOUTH CENTRAL
NY COMBINES WITH A DEVELOPING LOW OFF THE MID ATLANTIC COAST SOUTH OF
LONG ISLAND AFTER MIDNIGHT.
A SERIES OF LOW PRESSURE SYSTEMS DEVELOPING OFF THE MID ATLANTIC COAST
WILL CAUSE INCREASING THEN PERSISTENT AND GUSTY NE WINDS THAT WILL CAUSE
A PROLONGED PERIOD OF SMALL CRAFT ADVISORIES STARTING MONDAY THAT COULD
LAST AT LEAST THROUGH WEDNESDAY.
&&
.HYDROLOGY...
FORECAST MODELS VARY WITH RESPECT TO RAINFALL AMOUNTS THROUGH THIS EVENING.
STILL FORECASTING AN ADDITIONAL 1 TO 2 INCHES OF RAIN FOR THIS EVENT
WITH ISOLATED HIGHER AMOUNTS. A WIDESPREAD LIGHT RAINFALL OF 1/4 TO 1/2
INCH IS FORECAST FOR MONDAY THROUGH TUESDAY.
&&
.TIDES/COASTAL FLOODING...
THERE IS A POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING STARTING
WITH MONDAY EVENINGS HIGH TIDE CYCLES...BASED ON WHERE...THE TRACK AND
INTENSITY OF LOW PRESSURE SYSTEMS DEVELOPING OFF THE MID ATLANTIC COAST.
NE WINDS ARE FORECAST TO DEVELOP LATE TONIGHT AND GRADUALLY SPREAD SW
ACROSS THE REGION ON MONDAY. WITH THE APPROACH OF A FULL MOON ON
MONDAY...TIDAL DEPARTURES ARE FORECAST TO INCREASE TO 1-1.5 FEET
ABOVE NORMAL AND MAY CAUSE MINOR TIDAL FLOODING.
STAY TUNED FOR LATER UPDATES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ355.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...SCALORA
AVIATION...MPS
MARINE...BC/GC
HYDROLOGY...GC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 22, 4:14 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 414 PM EDT SUN AUG 22 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-231000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 414 PM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE STORM PREDICTION CENTER HAS FORECAST A 5 PERCENT PROBABILITY OF DAMAGING WINDS AND A 2 PERCENT PROBABILITY OF A BRIEF TORNADO THROUGH THIS EVENING. SCATTERED HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF TORRENTIAL DOWN POURS AS THEY MOVE NORTHEAST NEAR 30 MPH THIS EVENING. THEY MIGHT CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ON MONDAY...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SURF ZONE OF ATLANTIC COASTAL BEACHES FROM BROOKLYN EAST TO MONTAUK POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 PM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS FORECAST A 5 PERCENT PROBABILITY OF DAMAGING WINDS AND A 2 PERCENT PROBABILITY OF A BRIEF TORNADO THROUGH THIS EVENING. SCATTERED HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF TORRENTIAL DOWN POURS AS THEY MOVE NORTHEAST NEAR 30 MPH THIS EVENING. THEY MIGHT CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 22, 6:57 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 657 PM EDT SUN AUG 22 2010 NJZ003-NYZ069-070-222345- BERGEN-NORTHERN WESTCHESTER-ROCKLAND- 657 PM EDT SUN AUG 22 2010 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...ROCKLAND AND WESTCHESTER COUNTIES... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONSEY...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR NEW CITY BY 705 PM. NEAR POMONA BY 710 PM. NEAR HAVERSTRAW BY 715 PM. NEAR PEEKSKILL BY 730 PM. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 22, 7:25 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 725 PM EDT SUN AUG 22 2010 NJZ003-NYZ069-070-230015- BERGEN-NORTHERN WESTCHESTER-ROCKLAND- 725 PM EDT SUN AUG 22 2010 ...STRONG THUNDERSTORM WILL IMPACT BERGEN...ROCKLAND AND WESTCHESTER COUNTIES... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARAMUS...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR NORWOOD BY 735 PM. NEAR PEARL RIVER BY 740 PM. NEAR ORANGEBURG BY 745 PM. NEAR NYACK BY 755 PM. NEAR UPPER NYACK BY 800 PM. NEAR HAVERSTRAW BY 805 PM. GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION... VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:37 PM EDT | Areal Flood Advisory | OKX | Suffolk | 83 min |
| Aug 22, 8:54 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Westchester | 81 min |
| Aug 22, 9:12 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 78 min |
| Aug 22, 10:25 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 110 min |
| Aug 22, 10:48 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 88 min |
| Aug 23, 5:22 AM EDT | Small Craft Advisory | OKX | 46 hr | |
| Aug 23, 2:01 PM EDT | Coastal Flood Statement | OKX | Kings, New York, Richmond, Suffolk | 55 hr |
| Aug 23, 3:49 PM EDT | Gale Warning | OKX | 20 hr |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.